advertisement
Reply
Thread Tools Display Modes
Msmc44
New Member
 
Member Since Feb 2024
Location: Penn Yan, NY
Posts: 2
Default Feb 18, 2024 at 11:55 PM
  #1
52 years old. I've been taking lexapro for 20+ years. The older I get the worse the sexual side effects are. So I take lexapro vacations. I am usually good for 5 days. But if I get to day 6 without taking it, then look out. Anger outbursts like you wouldn't believe. Body aches, insomnia, suicidal thoughts, and feeling like I am in a fish bowl. I really want to be off of lexapro so I can enjoy the bedroom a little bit more with my wife. However the lexapro works like a charm (except for the weight gain and sexual side effects) when I am on it. My doctor and I have tried all the different meds. Everything from trintellix, Prozac, zoloft, Paxil, Celexa, Luvox, etc. I already take wellbutrin and Lamictal as well. None of my other meds give me sexual side effects except the lexapro. Do I have keep having them prescribe different meds until i find the right one? Or do I have them ween me off of it? I just hate trying different meds because the lexapro withdrawal sucks. Even if I am weened off for a couple of weeks. I wish there was a physical test they could give me to see what med does and does not cause sexual side effects. 🤣 People have asked me, don't the positives of lexapro outweigh the negative sexual side effects? The answer is a resounding no! When i am off of the lexapro I feel sexually alive again. People say take the little blue pill. I don't have ED. No issues there. I just have trouble climaxing. I dont even remotely come close. It doesnt matter if i go without it for 3 months. Same thing. Any one have any suggestions? Just beyond frustrating

Last edited by bluekoi; Feb 19, 2024 at 12:56 PM.. Reason: Move to own thread.
Msmc44 is offline   Reply With QuoteReply With Quote
 
Hugs from:
Tart Cherry Jam

advertisement
PIMV
Junior Member
 
Member Since Mar 2024
Location: US
Posts: 12
Default Mar 10, 2024 at 12:31 AM
  #2
I've been there for sure. In my experience, Lexapro is likely the culprit. There's a reason I quit it haha

Try cutting the dose down by about half? That might take the edge off of the mental spiral but also help with your other problem. If that doesn't work, I'd try to gradually stop it all together.

You can always try other meds and combos if you feel like you need it. Buspirone with Wellbutrin (I know you said you already take Wellbutrin) seems to do the same for me that Lexapro did. Sadly, everyone is different so it's really a trial by error process.

I wish you luck!
PIMV is offline   Reply With QuoteReply With Quote
Tart Cherry Jam
Magnate
 
Member Since Mar 2021
Location: California
Posts: 2,685 (SuperPoster!)
3
1,205 hugs
given
Default Mar 12, 2024 at 09:29 PM
  #3
What a horrible predicament.

Since you mentioned being on Lamictal: is your dx Bipolar? With MDD, you would be unlikely to take Lamictal. And if you have Bipolar, why haven't you tried antipsychotics? Many antipsychotics (APs) have been proven to offer antidepressant protection. Maybe with the right combo of an AP, Wellbutrin and Lamictal, you can survive weaning yourself off Lexapro and regain your ability to climax from sex.

__________________
Bipolar I w/psychotic features
Last inpatient stay in 2018

Geodon 40 mg
Seroquel 75 mg
Lybalvi 5 mg as a PRN

Gabapentin 1200 mg, Vitamin B-complex (against extrapyramidal side effects)

Long term side effects from medications some of them discontinued:
- hypothyroidism
- obesity

Suspected narcolepsy

Treated with Ritalin 5mg
Tart Cherry Jam is offline   Reply With QuoteReply With Quote
Msmc44
New Member
 
Member Since Feb 2024
Location: Penn Yan, NY
Posts: 2
Default Mar 12, 2024 at 10:14 PM
  #4
Well, I pretty much did everything you're not supposed to do when discontinuing lexapro. I went about 7-8 days without any at all. Was actually pretty good. Had some side effects. But I was able to tolerate them. The ones that bothered the most was the insomnia and the fish bowl-like feeling. That was a weird feeling. Just felt like an out of body like experience. So after dealing with that for a couple of days I decided to take ½dose again. I did that for about a week. I actually felt human again. Then after a week I completely stopped. After 24 years of taking lexapro i am completely off of it. I have been 14 days without any lexapro at all. How do I feel? Physically? Most of the time okay. I do have some small lingering side effects that come and go. A little insomnia here and there. But it seems to be getting better. Mentally? It depends on the day. For the first 7 days I was awesome. My biggest concern was my quick anger outbursts when over-stressed and possible depression/suicidal/thinking the worst episodes. Well I have had 2-3 losing my cool episodes. Nothing severe. The best way to describe it is like when you are driving and someone cuts you off, or pulls out in front of you. And you immediately react with road rage. That's just an example. It hasn't happened. At least not yet. I did have some of my high schooler students push my buttons and I lost it on them. But they deserved it. Lol. You just get so angry that you irrationally explode, then im fine. And of course feel like an idiot afterwards. I am trying to think of Jack Nicholson and Anger Management saying "Goosefraba" when I get mad. As far as the depression/suicidal/thinking the worst episodes? So far so good. Do hopefully I'm on the right path. Worst case scenario? I go back to taking a half dose (5mg) to take the edge off. I wish they had 2.5mg. But they don't. Fingers crossed things continue I'm a positive direction. 🤞
Msmc44 is offline   Reply With QuoteReply With Quote
 
Hugs from:
TinyDancer123
 
Thanks for this!
TinyDancer123
Tart Cherry Jam
Magnate
 
Member Since Mar 2021
Location: California
Posts: 2,685 (SuperPoster!)
3
1,205 hugs
given
Default Mar 13, 2024 at 12:55 AM
  #5
is the smallest Lexopro pill scored?

__________________
Bipolar I w/psychotic features
Last inpatient stay in 2018

Geodon 40 mg
Seroquel 75 mg
Lybalvi 5 mg as a PRN

Gabapentin 1200 mg, Vitamin B-complex (against extrapyramidal side effects)

Long term side effects from medications some of them discontinued:
- hypothyroidism
- obesity

Suspected narcolepsy

Treated with Ritalin 5mg
Tart Cherry Jam is offline   Reply With QuoteReply With Quote
Reply

Thread Tools
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Lexapro side effects maskmedaily Psychiatric Medications 4 Oct 16, 2015 06:42 PM
Lexapro side effects? Baizyl Psychiatric Medications 3 May 29, 2015 10:28 AM
Lexapro side effects? Teddy:) Psychiatric Medications 1 Feb 14, 2015 12:04 PM
lexapro side effects MusicLover79 Psychiatric Medications 12 Nov 04, 2013 12:07 PM
Lexapro side effects Yack Psychiatric Medications 4 Sep 17, 2005 04:21 PM


All times are GMT -5. The time now is 03:36 AM.
Powered by vBulletin® — Copyright © 2000 - 2024, Jelsoft Enterprises Ltd.



 

My Support Forums

My Support Forums is the online community that was originally begun as the Psych Central Forums in 2001. It now runs as an independent self-help support group community for mental health, personality, and psychological issues and is overseen by a group of dedicated, caring volunteers from around the world.

 

Helplines and Lifelines

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment provided by a qualified health care provider.

Always consult your doctor or mental health professional before trying anything you read here.